Alert archive / North Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 27, 2024, 7:01 AM EDT for 4 counties in North Carolina. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2024, 7:01 AM EDT (11:01 UTC)
- Expired
- Sep 27, 2024, 5:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 8:31 AM EDT | FLASH FLOOD | 1 Ne Sparta, NC | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Sep 27, 9:56 AM EDT | FLASH FLOOD | Boone, NC | Significant flash flooding is occurring in downtown Boone, NC. Some buildings have some water entering into them. |
| Sep 27, 10:06 AM EDT | FLOOD | 1 Nw Beech Mountain, NC | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Sep 27, 10:06 AM EDT | FLASH FLOOD | 1 Nw Beech Mountain, NC | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Sep 27, 10:37 AM EDT | FLOOD | 1 Se North Wilkesboro, NC | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Sep 27, 1:58 PM EDT | FLASH FLOOD | 1 Se Barrett, NC | The Surry County 911 Center reported flash flooding along Saddle Mountain Road at its intersection with the Blue Ridge Parkway. The road was washed out. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
940
WGUS51 KRNK 271101
FFWRNK
NCC005-009-189-193-271900-
/O.NEW.KRNK.FF.W.0063.240927T1101Z-240927T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
701 AM EDT Fri Sep 27 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Alleghany NC County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
Watauga County in northwestern North Carolina...
Wilkes County in northwestern North Carolina...
* Until 300 PM EDT Friday.
* At 701 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
5 and 10 inches of rain have fallen. Additional rainfall amounts
of 3 to 5 inches are possible in the warned area. Additional
amounts as high as 6 to 9 inches could be possible across Watauga
and Ashe Counties. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Boone... North Wilkesboro...
Wilkesboro... Sparta...
Jefferson... West Jefferson...
Blowing Rock...
This includes the following locations...
Appalachian State University.
This includes the following streams and drainages...
Big Horse Creek, Bee Tree Branch, Beaver Creek, Beaverdam Creek,
Beech Creek, Big Bugaboo Creek and Basin Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3647 8170 3654 8171 3659 8168 3656 8090
3645 8098 3640 8097 3633 8087 3606 8088
3604 8120 3600 8133 3607 8141 3612 8155
3611 8181 3617 8183 3622 8191 3629 8192
3634 8186 3636 8179 3634 8171 3641 8174
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BMG1 follow-up statement
523
WGUS51 KRNK 271847
FFWRNK
NCC005-009-189-193-272100-
/O.EXT.KRNK.FF.W.0063.000000T0000Z-240927T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
247 PM EDT Fri Sep 27 2024
The National Weather Service in Blacksburg has extended the
* Flash Flood Warning for...
Alleghany NC County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
Watauga County in northwestern North Carolina...
Wilkes County in northwestern North Carolina...
* Until 500 PM EDT.
* At 247 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
5 and 10 inches of rain have fallen. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Boone... North Wilkesboro...
Wilkesboro... Sparta...
Jefferson... West Jefferson...
Blowing Rock...
This includes the following locations...
Appalachian State University.
This includes the following streams and drainages...
Beech Creek, Beaverdam Creek, Basin Creek, Big Bugaboo Creek, Big
Horse Creek, Bee Tree Branch and Beaver Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3647 8170 3654 8171 3659 8168 3656 8090
3645 8098 3640 8097 3633 8087 3606 8088
3604 8120 3600 8133 3607 8141 3612 8155
3611 8181 3617 8183 3622 8191 3629 8192
3634 8186 3636 8179 3634 8171 3641 8174
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:26 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 27, 3:26 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
326 AM EDT Fri Sep 27 2024
.SYNOPSIS...
Rounds of showers and thunderstorms will continue across the
area today, with moderate to heavy rain associated with remnants
of Hurricane Helene expected. This will greatly enhance the
threat of flooding in the mountains and foothills. There is also
a threat for tornadoes this afternoon as Helene's rain bands
track across the area. Calm drier weather is expected over the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 215 AM EDT Friday...
Key Messages:
1) Significant flooding expected; do not try and drive through
water covered roads!
2) Heavy rain, landslides, small tornadoes, and very gusty
winds are expected to be a threat for much of the area today.
Hurricane Helene will likely be downgraded to a tropical storm
as she approaches the southern Appalachians this morning. This
afternoon remnants of Helene will track into eastern Kentucky
and merge with an upper level low this evening. This system will
then wobble over Kentucky through this weekend.
Affects of Helene are already being felt in the southern
Appalachians, as high moisture content interacts with the higher
terrain, wringing out moderate to heavy rain. Repeated rounds
of rain and increased forcing for ascent have contributed to
rainfall amounts so far ranging from 3 to 7 inches in the last
24 hours from the mountains westward. To the east, amounts have
been generally resulted in 1 to 3 inches. An additional 1 to 2
inches is expected for the lower terrain, with 3 to 7 inches
possible for parts of the Blue Ridge and western NC mountains. A
Flood Watch remains in place for the entire area today. Flood
Warnings may linger into tonight while river flooding continues
into the weekend.
Strong sustained winds of 25 to 35 mph with gusts as high as 60
mph are expected for elevated parts of the Blue Ridge,
generally above 3500 ft. A Wind Advisory is in place for most of
the remainder of the area, with speeds of 15 to 25 mph with
gusts to 45 mph possible.
A few tropical spinups are possible today as rainbands from
Helene arrive from the south. SPC has the area in a Moderate
Risk with a Slight Risk across Southside VA and NW NC piedmont.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Saturday will be mostly dry and the quietest day of the
weekend, though isolated showers cannot be ruled out.
2) Higher rain chances return for Sunday into early next week,
as the remnant low of Helene tracks back eastward over the area.
Although muggy conditions will continue for Saturday, with
dewpoints generally in the mid to upper 60s, there is moderately
high confidence that mostly dry conditions will be across the
RNK CWA. A few isolated showers will remain possible,
particularly in the higher elevations as upslope flow continues.
However, mid-level dry air will keep most locations free of
rain, with some rare sunshine expected to return, especially in
the NC/VA piedmont. This decrease in cloud cover will cause
temperatures to rise, with highs mainly in the 70s, and eastern
areas seeing low 80s.
The remnant low of Hurricane Helene will meander across the
Ohio River Valley on Saturday and begin to drift back to the
east on Sunday. This will moisten up the atmosphere once again,
allowing scattered showers and possibly even a few thunderstorms
to develop during the afternoon hours on Sunday. The low will
continue to meander across the Mid-Atlantic region heading into
Monday, with no major steering current around to move it
offshore, increasing shower and storm chances. The additional
cloud cover will keep temperatures around normal, with highs
generally in the mid to upper 70s, and lows around 60 degrees.
Confidence is moderate on QPF amounts through Monday, as both
the GFS and ECMWF model ensemble QPF means have around
0.25-0.50" for most of the forecast area. Isolated spots could
see around 0.75" or higher in the heavier showers and storms.
Monday looks to be the wettest day, as the low moving over the
area will increase lift.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Key Messages:
1) Scattered showers continue early next week as the remnant
low of Helene lingers.
2) A cold front comes through the area midweek, bringing much
quieter and cooler conditions back for the late week.
Not much changes for Monday night into Tuesday, as the remnant
low continues to bring showers across the CWA. By midweek, a
cold front will move across the northern US and finally pick up
the remnant low of Helene and move it offshore. The cold front
looks to mainly be a dry front, but confidence in this remains
low. Models disagree on the exact timing of the front, but once
it does pass through, quieter weather will be in place for the
late week.
Temperatures are expected to be at or above normal through
Wednesday ahead of the front. Highs will mostly be in the 70s,
with piedmont locations around 80 while low temperatures will be
in the upper 50s to low 60s. Once the front passes, high
temperatures return to normal in the mid 70s, with 60s in the
higher elevations, and low temperatures will fall into the 40s
and low 50s.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
Note: KLWB AWOS remains INOP since 26/2245Z. Amendment not
scheduled.
Persistent area of moderate to occasionally heavy rain, with
prolonged rates of 1 to 2 inches per hour have resulted in
flooding southwest of a line from Bluefield WV to Yadkinville
North Carolina. Ceilings will continue to vary from IFR to MVFR
until sunset then lower to IFR/LIFR across the region overnight.
Visibility will occasionally lower to MVFR in the heavier rain.
Catastrophic, life- threatening flooding is possible overnight
into Friday, especially along the southern Appalachians. Check
your destination before you fly.
Easterly Low Level Wind Shear across the mountains increases
this morning to 40 to 60 kts. Sustain winds of 15-25kft with
gusts from 30-45kts are possible between 13Z and 20Z today as
Helene's winds field moves across the area. Wind speeds diminish
late this afternoon into the overnight hours.
EXTENDED AVIATION OUTLOOK...
Flight conditions should improve Saturday through Tuesday. A
chance of light showers will continue around the remnants of
Helene.
&&
.HYDROLOGY...
Affects of Hurricane Helene continue to be felt in the southern
Appalachians, as high moisture content interacts with the
higher terrain, wringing out moderate to heavy rain. Repeated
rounds of rain and increased forcing for ascent have contributed
to rainfall amounts so far ranging from 3 to 7 inches in the
last 24 hours from the mountains westward. To the east, amounts
have been generally resulted in less than 3 inches. An
additional 1 to 3 inches is expected for the lower terrain, with
3 to 8 inches possible for parts of the Blue Ridge and western
NC mountains. A Flood Watch remains in place for the entire
area, and we have received reports of high water rescues,
flooded roads, streams and rivers increasing to bankfull and
beyond, and a landslide.
River flooding is ongoing or expected to begin shortly on the
following rivers: Clinch, New, Roanoke, and Dan.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through this evening for VAZ007-009>020-022>024-
032>035-043>047-058-059.
High Wind Warning until 8 PM EDT this evening for VAZ007-009-
015.
Wind Advisory until 8 PM EDT this evening for VAZ010>014-
016>020-022>024-032>035-043>045-058.
NC...Flood Watch through this evening for NCZ001>006-018>020.
High Wind Warning until 8 PM EDT this evening for NCZ001-018.
Wind Advisory until 8 PM EDT this evening for NCZ002>006-019-
020.
WV...Flood Watch through this evening for WVZ042>044-507-508.
Wind Advisory until 8 PM EDT this evening for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...RCS
HYDROLOGY...SHHazardous weather outlook, Sep 27, 3:42 AM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 342 AM EDT Fri Sep 27 2024 NCZ002-019-280745- Alleghany NC-Wilkes- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ015-280745- Ashe-Watauga-Grayson- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ003>006-020-VAZ010>014-016>018-022-032-033-043-044-WVZ042>044- 280745- Surry-Stokes-Rockingham-Caswell-Yadkin-Bland-Giles-Wythe-Pulaski- Montgomery-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Mercer-Summers-Monroe- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-009-280745- Tazewell-Smyth- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ019-020-023-024-034-035-045-058-WVZ507-508-280745- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Halifax-Eastern Greenbrier-Western Greenbrier- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ046-047-059-280745- Appomattox-Buckingham-Charlotte- 342 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a chance for brief tornadoes to form in Helene's rainbands today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Local storm report, Sep 27, 4:03 AM EDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
403 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Non-Tstm Wnd Dmg 3 WNW Cana 36.60N 80.72W
09/27/2024 Carroll VA 911 Call Center
Tree down completely blocking road at 2400
Flower Gap Road near Little Pauls Creek.
&&
CDGLocal storm report, Sep 27, 4:10 AM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
410 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM Non-Tstm Wnd Dmg 2 ENE Dry Fork 36.76N 79.39W
09/26/2024 Pittsylvania VA 911 Call Center
Tree fallen across road at 100 Dry Fork Road
near US Highway 29.
&&
CDGLocal storm report, Sep 27, 4:48 AM EDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
448 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM Non-Tstm Wnd Dmg 1 WNW Villa Heights 36.70N 79.92W
09/26/2024 Henry VA 911 Call Center
Tree down on power line on residential
driveway near the intersection of Longview
Drive and Ridgemont Circle. Driveway blocked
and occupants of home cannot get pass
driveway.
&&
CDGLocal storm report, Sep 27, 5:17 AM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
517 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM Non-Tstm Wnd Dmg 2 SW Bottom 36.46N 80.78W
09/27/2024 Surry NC 911 Call Center
Tree down blocking Haystack Road near
intersection with Shelton Road.
&&
CDGLocal storm report, Sep 27, 5:20 AM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
520 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Flash Flood 1 NW Millers Creek 36.20N 81.25W
09/27/2024 Wilkes NC 911 Call Center
Numerous reports of water flowing across
roads and bridges in the western portions of
Wilkes County.
&&Local storm report, Sep 27, 6:12 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
612 AM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM Non-Tstm Wnd Dmg Boone 36.21N 81.67W
09/27/2024 Watauga NC Broadcast Media
numerous trees down countywide.
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:11 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 34 min |
| Sep 26, 8:43 PM EDT | Tornado Warning | RNK | Caswell | 32 min |
| Sep 26, 8:44 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 24 hr |
| Sep 26, 10:31 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 6 hr |
| Sep 27, 9:03 AM EDT | Flash Flood Warning | RNK | Stokes, Surry, Yadkin | 7 hr |
| Sep 27, 9:38 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 23 hr |
| Sep 27, 10:19 AM EDT | Tornado Warning | RNK | Rockingham | 26 min |
| Sep 27, 10:45 AM EDT | Tornado Warning | RNK | Rockingham | 14 min |
| Sep 27, 11:14 AM EDT | Tornado Warning | RNK | Caswell | 31 min |
| Sep 27, 11:30 AM EDT | Tornado Warning | RNK | Caswell | 30 min |
| Sep 27, 2:08 PM EDT | Areal Flood Warning | RNK | Yadkin | 22 hr |
| Sep 27, 2:13 PM EDT | Tornado Warning | RNK | Caswell | 32 min |
| Sep 27, 2:57 PM EDT | Tornado Warning | RNK | Rockingham | 33 min |
| Sep 27, 3:28 PM EDT | Tornado Warning | RNK | Rockingham | 32 min |
| Sep 27, 3:53 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 6 hr |
| Sep 27, 4:32 PM EDT | Tornado Warning | RNK | Caswell | 28 min |
| Sep 27, 4:59 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
Nearby
Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.